Status
Not open for further replies.

bjfoste1

New member
Joined
Jan 11, 2009
Messages
2
Reason
Learn about ALS
Country
US
State
az
City
Phoenix
Hello all I am 22 year old male that goes to Arizona state university(do not know how else to introduce my self) . I have just recently had some strange symptoms that i would like to get some clarification on. Firstly I have been having fasiculations for a good year and a half, which I was told was due to anxiety. I was then prescribed to xanex which pretty much cleared up the fasiculations. But eventually I though I did not need the xanex so I came off of it after like 5 months and just delt with the random fasiculations. Now just recently they have become more abundent, mostly on both legs. Also I have been waking up with sore legs which last through out the day in random spots. I sometimes feel a strange patches on my legs that feel a tingly / cold feeling to them. I had a nerve test conducted on me right when I got the fasiculations and they said it was just BFS. Though I never had any nerve MRI's and what not. I am just wondering why my legs are randomly hurting , they feel soo weird! Do the fasiculations bring on this pain or is this something more serious......? ? ? ?My mom is starting to think I am a hypochondriac :x.

Not to mention I have had a pain in the right side of my pelvis but I had an X - ray done and abdominal cat scan - these both showed up with nothing of course (story of my life). So I was thinking maybe I had a pinched nerve or ....blah I dont know im baffled?

Thanks all
 

BethU

Extremely helpful member
Joined
May 11, 2008
Messages
2,644
Reason
PALS
Diagnosis
05/2008
Country
US
State
California
City
Los Angeles
Today, I am trying to be a grown-up. Please, somebody else answer this quick before I weaken ... Zaphoon ? Wright ? Al ? Rose ?
 
Last edited:

Zaphoon

Extremely helpful member
Joined
Aug 2, 2008
Messages
2,855
Reason
DX UMND/PLS
Diagnosis
08/2011
Country
US
State
Missouri
City
Springfield
Beth, I'll give it a try.

Pain and tingling in the legs are not ALS like symptoms, for one. Age 22 is much too young to concern yourself with this kind of catastrophic disease. I could tell you that tingling could be associated with things like MS and MS is something much better to fixate on than ALS.

I would suggest getting back on the medications that were dealing with your BFS. BFS does not morph into ALS (and you can place a great big period after that statement).

Hey, I second taking the "pinched nerve" route, too. Much, much more mind easing than ALS.

Zaphoon
 
Last edited:

BethU

Extremely helpful member
Joined
May 11, 2008
Messages
2,644
Reason
PALS
Diagnosis
05/2008
Country
US
State
California
City
Los Angeles
Thanks. You're a better man than I, Gunga Din. :)
 

bjfoste1

New member
Joined
Jan 11, 2009
Messages
2
Reason
Learn about ALS
Country
US
State
az
City
Phoenix
Lol thanks for your input. Can these fasiculations cause pain though?
 

Zaphoon

Extremely helpful member
Joined
Aug 2, 2008
Messages
2,855
Reason
DX UMND/PLS
Diagnosis
08/2011
Country
US
State
Missouri
City
Springfield
fasciculations in ALS do not cause pain that I am aware of. Pain is associated with sensory nerves, not motor nerves. If you have motor neuron disease (where there is motor neuron death), you would have weakness, not pain.

Zaphoon
 

nightwolf_mk

Distinguished member
Joined
Aug 1, 2007
Messages
107
Diagnosis
05/2012
Country
BR
State
SP
City
Gru
I have twitching for two years now (entering on the third now). I have had three emgs since all of this started and they showed "only" fasciculations so the doctor told me I have bfs. I too have a lot of pain and some strange sensations. One doctor told me it is because my condition is affecting the sensory nerves and it can cause this feelings. I don't know it it could help you, but since I started taking gabapentin my condition improved a lot, including the pain. Maybe you can talk it to your doctor and give it a try. I hope it helps but the best advice that I could give is learn how to live with this. We don't know if we have ALS or not and the doctors don't know too. Only the time will tell us and If we have it I think it is a waste of time worrying about this now instead of living our lives at full. We have a chance and maybe we don't have it, so we are worrying for nothing and If we have it we are wasting preciously time of our lives. So instead of worry too much as I did before I'm trying to live my life at full for now and I put my destiny on the God's hands. I think you should do the same.
God stay with you,
 

wheeler641

Distinguished member
Joined
Oct 19, 2008
Messages
193
Country
US
State
indiana
City
dyer
nightwolf, I have tried also gabepentin and also lyrica for the twitching, they put me in a stupor, I only took it for a few days and did not like the way it made me feel, what mg are you taking? I no longer worry to much about the twitching as I have had it for awhile and still have no weakness. Right now I am dealing with a lot of other issues which make the twitching rather insignificant right now.
 

nightwolf_mk

Distinguished member
Joined
Aug 1, 2007
Messages
107
Diagnosis
05/2012
Country
BR
State
SP
City
Gru
wheeler641, I take 900mg every day divided in two dosages. The first I take at morning (300 mg) and the second at night (600 mg). I take a higher dosage at night because is the worst time for me (my symptoms are more problematic at night because the twitching occurs only when I'm at rest). I've been taking these dosages for some weeks now and since I started I could say that I'm 80% better than before. For me the medicine doesn't cause any side effect. I don't know, each person is different and for some people gabapentin seens to work while for other people it doesn't work or cause some side effects. But in these cases there are other possibilities like carbamazepine or phenitoine. I read some cases where one of them worked. Usually the doctors try one and if there is some side effect they stop one and try another. In my case gabapentin was the first choice and it is working. In your case I think you should try the other options, but because of the possible side effects I think you should talk to your doctor before because only he can adjust the dosage or change the medicine until you find some that is good for you.
God stay with you.
 

pmbenb83

Distinguished member
Joined
Aug 6, 2007
Messages
399
Diagnosis
03/2008
Country
US
State
VA
City
Stafford
Hi BJFoste1,
I have three kids your age and two of them are in college. I know that college definitely causes a lot of stress, which can cause fasciculations; however, it sounds like you may also have restless legs syndrome. A friend of mine has this and was prescribed something like xanax, which made it better. Restless leg syndrome sounds like stress coming out in that form, whereas others may grind their teeth.

Hang in there and enjoy your college years as much as you can! :)

Take care.
Pam in Va
 
Status
Not open for further replies.
Top